Heart Rhythm Community
Flecainide side effects... Please help!
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Flecainide side effects... Please help!

I'm a 23 year old female with 2 prior unsuccessful ablations for frequent PVC's and tachycardia. I've been on flecainide since December 2013. My EP recently bumped up my dosage from 50/mg twice a day to 100/mg twice a day because 50 was not working. I've been on this dosage for a month now, and while it is fully suppressing my PVC's, I am having awful side effects. Constantly tired and fatigued. I'm sleeping over 10 hours a night, and still feel exhausted when I wake up. I have no energy to do anything. This morning I even slept completely through my alarm clock. I was an hour late for work! I also get short of breath doing any type of exercise. I even get winded going for a walk.
I talked with my EP about my symptoms and possibly lowering the dose, but he said "eventually" I should get used to the medicine, and that he doesn't want to risk lowering my dose and my symptoms coming back. I am grateful that the medicine is working, but the side effects make me feel just as crummy as I did when I was having the PVCs and tachy. Does anybody else take flecainide, and have similar side effects? Have you found any relief?! Appreciate any feedback. Thanks!
6 Comments Post a Comment
Blank
1464004_tn?1384139333
Maybe you should ask your doc to switch you to Rythmol for a try. It's profananone (sp?) Same class of drug. I was on 225mg 3x a day for over 10 years. My last cardio took me off it and put me on low dose Metoprolol. The Rythmol Was great for controlling my symptoms with no serious side effects for me.
Blank
Avatar_f_tn
I have heard of Rhythmol. I go back to my doctor in May, I will ask him possibly switching. Thanks for the input!
Blank
612551_tn?1247839157
I used Propafenone (not sure about the spelling either) for a number of years to keep me out of atrial fibrillation following electrocardio conversion. I was in my late 50s to mid 60s and while I had to be converted a few more times the drug seemed to extend my periods of normal sinus rhythm and I was still a runner and working 60 hours a week - I did not have any side effect problems.

The propafenone is a generic and not very expensive, and I have used the patent covered Ryhtmol as well.  The lower cost propafenone worked as well in my view and experience.

I can't say the same for beta blockers including Toprol and the generics Metoprolol and Atenolol which I am currently using.  Of course some of my lower energy is due to what is now permanent atrial fibrillation (rate controlled) and age - but I think I have problems from the BB side effects too.

I have a colleague who is about 70 and has been taking Flec for years to treat atrial flutter (maybe some fibrillation too) and he still works long hours and still travels around the world (long distance travel is hard work, I remember).  He also suffers from diabetes but has never complained about the Flec drug and we have discussed it as I had considered trying it but my cardiologist and my IP both said not worth a try, my atrial fibrillation is too intrenched (enlarged left atrium and some right atrium) for conversion with drugs, we now say rate control works and I'm too old to be running anyway.
Blank
Avatar_f_tn
Im also 23 and was put on that and taken right back off it. I was extremely tired and dizzy and I kept feeling like things were crawling on me! My heart rate was 160 if I so much a stood up so they took me off it 48 hours after they put me on it. It's aweful stuff :-(
Blank
Avatar_f_tn
I guess medications can affect everyone differently. I've always had to deal with an arrhythmia, but it just recently got to the point to where it started causing me issues. Up until March of last year, I was very active. Working out 5-6 times a week, and I was in (what I thought was) the best shape of my life. So it's a huge blow to no longer be able to exercise like I used to.

I'm going for another ablation later this year, so hopefully third time will be a charm. I will ask about switching medicine though. And I agree that I would choose the generic version over a higher priced med.

Thank you for the response!
Blank
Avatar_f_tn
Wow, and I thought my symptoms were bad! So sorry you had to go through that.. May I ask what medicine they switched you to, if any?
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
Jonnieray is SICK OF PALPITATIONS! Comment
15 hrs ago
1236893_tn?1408490528
Blank
Dietary Fat Increases Vitamin D-3 A...
16 hrs ago by gymdandee
242912_tn?1402547092
Blank
Jade59 commented on photo
Nov 25
Heart Rhythm Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank